Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 27, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 1, 2018, 3:24 PM CDT for Door County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 3:24 PM CDT (20:24 UTC)
- Expired
- Jul 1, 2018, 4:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Door County, WI
The radar
The Green Bay radar (KGRB), 97 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 1, 12:04 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
415
WUUS53 KGRB 012024
SVRGRB
WIC029-012130-
/O.NEW.KGRB.SV.W.0027.180701T2024Z-180701T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
324 PM CDT SUN JUL 1 2018
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Door County in northeastern Wisconsin...
* Until 430 PM CDT.
* At 323 PM CDT, a severe thunderstorm was located near Bay Shore
Park, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Brussels, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4518 8693 4517 8697 4514 8696 4467 8762
4469 8779 4487 8764 4493 8745 4507 8736
4512 8737 4515 8741 4524 8732 4522 8728
4522 8721 4533 8711 4534 8708 4534 8704
4526 8688
TIME...MOT...LOC 2023Z 221DEG 52KT 4473 8776
HAIL...<.75IN
WIND...60MPH
$$
MPC4 follow-up statements
581
WWUS53 KGRB 012045
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
345 PM CDT SUN JUL 1 2018
WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
345 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR DOOR COUNTY...
At 345 PM CDT, a severe thunderstorm was located 9 miles northwest of
Sturgeon Bay, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sturgeon Bay, Jacksonport, Ephraim, Egg Harbor, Newport State Park,
Brussels, Baileys Harbor, Sister Bay, Peninsula Center and Fish
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4518 8693 4517 8697 4514 8696 4467 8762
4468 8762 4484 8766 4487 8764 4493 8745
4507 8736 4512 8737 4515 8741 4524 8732
4522 8728 4522 8721 4533 8711 4534 8706
4534 8703 4526 8688
TIME...MOT...LOC 2045Z 222DEG 53KT 4495 8748
HAIL...<.75IN
WIND...60MPH
$$
KLB472
WWUS53 KGRB 012055
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
355 PM CDT SUN JUL 1 2018
WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
355 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR CENTRAL DOOR COUNTY...
At 354 PM CDT, a severe thunderstorm was located near Egg Harbor, or
12 miles east of Marinette, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Jacksonport, Ephraim, Egg Harbor, Newport State Park, Baileys Harbor,
Sister Bay, Peninsula Center, Fish Creek, Peninsula State Park and
Ellison Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. People outside should move
to a shelter, inside a strong building and away from windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4518 8693 4517 8697 4514 8696 4488 8732
4494 8744 4507 8736 4512 8737 4515 8741
4524 8732 4522 8728 4522 8721 4533 8710
4534 8703 4526 8688
TIME...MOT...LOC 2054Z 221DEG 52KT 4505 8735
HAIL...<.75IN
WIND...60MPH
$$
KLB645
WWUS53 KGRB 012111
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
411 PM CDT SUN JUL 1 2018
WIC029-012130-
/O.CON.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
411 PM CDT SUN JUL 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHERN DOOR COUNTY...
At 410 PM CDT, a severe thunderstorm was located near Ephraim, or 25
miles east of Menominee, moving northeast at 60 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Ephraim, Egg Harbor, Newport State Park, Baileys Harbor, Sister Bay,
Peninsula Center, Fish Creek, Peninsula State Park, Ellison Bay and
Rowleys Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4524 8690 4518 8693 4517 8697 4514 8696
4501 8715 4507 8730 4515 8741 4524 8732
4522 8728 4522 8721 4533 8710 4534 8703
4526 8688
TIME...MOT...LOC 2110Z 221DEG 52KT 4523 8713
HAIL...<.75IN
WIND...60MPH
$$
KLB052
WWUS53 KGRB 012124
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
424 PM CDT SUN JUL 1 2018
WIC029-012133-
/O.EXP.KGRB.SV.W.0027.000000T0000Z-180701T2130Z/
Door WI-
424 PM CDT SUN JUL 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DOOR COUNTY WILL
EXPIRE AT 430 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 700 PM CDT for northeastern
Wisconsin.
LAT...LON 4524 8690 4518 8693 4517 8697 4514 8696
4501 8715 4507 8730 4515 8741 4524 8732
4522 8728 4522 8721 4533 8710 4534 8703
4526 8688
TIME...MOT...LOC 2123Z 221DEG 52KT 4536 8696
$$
KLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:50 PM CDT, 34 minutes earlier.
Area forecast discussion, Jul 1, 2:50 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 250 PM CDT Sun Jul 1 2018 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 245 PM CDT Sun Jul 1 2018 Scattered thunderstorms ending this evening, otherwise very warm and rather humid weather will continue through most of the week. Turning cooler and less humid next weekend. A seasonably strong band of westerlies will remain across the northern CONUS and southern Canada during the period. Deamplification is occurring now, but reamplification and retrogression of the main features is expected during the early to middle part of the week. That will allow the upper flow across the forecast area to tilt northwesterly by next weekend. Some relief from the heat and humidity is expected the next couple days, though temperatures will stay above normal and dew points will likely remain in the 60s across much of the area. Another couple days of hot and humid weather will follow (including for Independence Day) before readings drop to seasonable levels for the end of the week and next weekend. Precipitation amounts will depend on convection, and probably be quite variable across the area. && .SHORT TERM...Tonight and Monday Issued at 245 PM CDT Sun Jul 1 2018 Scattered thunderstorms continued to develop across the area early this afternoon. The initial storms that formed mid-day developed quickly, and exhibited considerable low-level rotation. More recently, storms have been slower to intensify and shown less tendency to develop rotation. Low-level shear is strongest north and west of Green Bay, while the highest CAPES are across the southern part of the forecast area. Large scale forcing for ascent may still increase some during the next couple hours, so a threat for severe weather will persist in the east for at least a couple more hours. Will wait just a bit longer to make sure the storms currently developing near AUW do not intensify significantly before dropping the watch across the west. .LONG TERM...Monday Night Through Sunday Issued at 245 PM CDT Sun Jul 1 2018 Return flow will spread across the area on Independence day, then a cool front trailing southward from a cyclone tracking well to the north across Canada will drop into the area on Thursday. Some convection is likely during these periods, but upper heights are very high and really don't drop until the new upper trough begins to amplify over eastern North America late in the period. So storms will probably be scattered. Overall, the standard extended forecast initialization grids based on a broad blend of guidance products seemed to adequately, so few adjustments were necessary. && .AVIATION...for 12Z TAF Issuance Issued at 605 AM CDT Sun Jul 1 2018 The main aviation concern late this afternoon will be thunderstorms and gusty surface winds. some MVFR ceilings are possible overnight, especially across the north/northwest part of the area. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Monday for WIZ022-040-050. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Skowronski AVIATION.......Skowronski
Hazardous weather outlook, Jul 1, 10:18 AM CDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 1018 AM CDT Sun Jul 1 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 1018 AM CDT Sun Jul 1 2018 ...SEVERE THUNDERSTORMS WITH TORNADOES, DAMAGING WINDS, AND LARGE HAIL POSSIBLE THIS AFTERNOON... This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop in western Wisconsin mid-day, and move northeast across the area this afternoon. Some of the storms are likely to be severe and produce damaging wind gusts and large hail. Tornadoes are also possible with the storms. The greatest potential for severe storms will be east of a line from Wisconsin Rapids to Wausau to Iron Mountain, Michigan, and will occur between noon and 800 pm. Gusty south winds will produce large waves on Lake Michigan, which will lead to an increased risk of strong currents and hazardous swimming conditions at Lake Michigan beaches. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms late Monday afternoon and Monday night across far north-central Wisconsin. Severe weather is not expected with these storms. The next chance for thunderstorms arrives Wednesday into Thursday. The potential for severe weather with these storms is uncertain this far in advance. Hot and humid weather is forecast to return Wednesday and Thursday with heat indices approaching 100 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely to be needed this afternoon. LMZ521-522-541>543-021100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 1018 AM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...This Afternoon and Tonight Thunderstorms may pose a significant hazard to boaters on the bay and lake this afternoon and early this evening. Gusty south winds will also create hazardous conditions for small craft. Patchy dense fog is also possible, mainly on the lake. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a chance for thunderstorms on Wednesday into Thursday. Skowronski
In the hours before
Local storm report, Jul 1, 2:40 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
240 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG 8 N IOLA 44.62N 89.11W
07/01/2018 WAUPACA WI LAW ENFORCEMENT
FEW TREES DOWN. TIME ESTIMATED BY RADAR.
&&
GENEBLocal storm report, Jul 1, 2:41 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
241 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST APPLETON 44.26N 88.40W
07/01/2018 M49 MPH OUTAGAMIE WI AWOS
&&
SACLocal storm report, Jul 1, 2:45 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND DMG 2 W APPLETON 44.26N 88.44W
07/01/2018 OUTAGAMIE WI LAW ENFORCEMENT
TREES DOWN.
&&
SACLocal storm report, Jul 1, 2:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG W APPLETON 44.26N 88.40W
07/01/2018 OUTAGAMIE WI AMATEUR RADIO
NEAR HWY 96 AND COUNTY ROAD T. A FEW BRANCHES DOWN. POWER
OUT.
&&
SACLocal storm report, Jul 1, 3:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
07/01/2018 M52 MPH BROWN WI ASOS
&&
SACLocal storm report, Jul 1, 3:17 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND GST 4 SW HOWARD 44.52N 88.12W
07/01/2018 M60 MPH BROWN WI TRAINED SPOTTER
&&
SACThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:16 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca, Winnebago | 59 min |
| Jun 30, 8:45 PM CDT | Special Weather Statement | GRB | Florence | 15 min |
| Jun 30, 9:09 PM CDT | Special Weather Statement | GRB | Vilas | 51 min |
| Jul 1, 3:29 AM CDT | Small Craft Advisory | GRB | 22 hr | |
| Jul 1, 3:43 AM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 21 hr |
| Jul 1, 12:01 PM CDT | Special Weather Statement | GRB | Shawano | 44 min |
| Jul 1, 12:10 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Portage, Shawano, Waupaca | 50 min |
| Jul 1, 12:18 PM CDT | Tornado Warning | GRB | Shawano, Waupaca | 42 min |
| Jul 1, 12:23 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto | 82 min |
| Jul 1, 12:43 PM CDT | Tornado Warning | GRB | Marinette, Oconto | 47 min |
| Jul 1, 1:20 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 55 min |
| Jul 1, 1:26 PM CDT | Special Weather Statement | GRB | Brown | 49 min |
| Jul 1, 1:28 PM CDT | Special Marine Warning | GRB | 92 min | |
| Jul 1, 1:37 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie | 53 min |
| Jul 1, 1:38 PM CDT | Special Weather Statement | GRB | Waushara | 52 min |
| Jul 1, 1:54 PM CDT | Special Weather Statement | GRB | Winnebago | 51 min |
| Jul 1, 2:06 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Waupaca, Waushara, Winnebago | 39 min |
| Jul 1, 2:10 PM CDT | Special Marine Warning | GRB | 65 min | |
| Jul 1, 2:27 PM CDT | Special Weather Statement | GRB | Door | 48 min |
| Jul 1, 2:40 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 50 min |
| Jul 1, 2:53 PM CDT | Special Marine Warning | GRB | 106 min | |
| Jul 1, 3:13 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Marinette, Oconto | 47 min |
| Jul 1, 3:27 PM CDT | Special Marine Warning | GRB | 93 min | |
| Jul 1, 5:00 PM CDT | Special Marine Warning | GRB | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.